Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 18, 2006, 10:58 PM CDT for Crawford County, Jasper County, Illinois. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2006, 10:58 PM CDT (03:58 UTC)
- Expired
- Apr 18, 2006, 11:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Crawford County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 76 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 11:15 PM CDT | HAIL 1.75 | Robinson, IL | GOLFBALL SIZE HAIL. |
| Apr 18, 11:26 PM CDT | HAIL 1.75 | 4 Se Robinson, IL | RELAYED BY SWOP OBSERVER. |
| Apr 18, 11:30 PM CDT | HAIL 1.75 | Robinson, IL | GOLFBALL SIZED HAIL IN ROBINSON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 190358 SVRILX ILC033-079-190445- /O.NEW.KILX.SV.W.0113.060419T0358Z-060419T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1058 PM CDT TUE APR 18 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS. EXTREME SOUTHEASTERN JASPER COUNTY IN SOUTHEAST ILLINOIS. * UNTIL 1145 PM CDT * AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES WEST OF HARDINVILLE...OR ABOUT 12 MILES NORTHEAST OF OLNEY...AND WAS MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... HARDINVILLE... OBLONG... NEW HEBRON... ROBINSON... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3886 8802 3885 8791 3898 8765 3910 8796 $$ MILLER
3 follow-up statements
000 WWUS53 KILX 190420 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1119 PM CDT TUE APR 18 2006 ILC033-079-190445- /O.CON.KILX.SV.W.0113.000000T0000Z-060419T0445Z/ JASPER-CRAWFORD- 1119 PM CDT TUE APR 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR EXTREME SOUTHEASTERN JASPER AND SOUTHERN CRAWFORD COUNTIES... AT 1110 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL 3 MILES EAST OF NEWTON. THIS STORM WAS LOCATED NEAR HARDINVILLE...OR ABOUT 11 MILES SOUTHWEST OF ROBINSON...MOVING NORTHEAST AT 15 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... HARDINVILLE. NEW HEBRON. ROBINSON. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3910 8796 3885 8801 3889 8777 3898 8765 $$ SMITH &
000
WWUS53 KILX 190436
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1135 PM CDT TUE APR 18 2006
ILC033-079-190445-
/O.CON.KILX.SV.W.0113.000000T0000Z-060419T0445Z/
JASPER-CRAWFORD-
1135 PM CDT TUE APR 18 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR EXTREME EASTERN JASPER AND CENTRAL CRAWFORD COUNTIES...
AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR STOY...OR
ABOUT 7 MILES WEST OF ROBINSON...MOVING NORTHEAST AT 15 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
NEW HEBRON.
EATON.
ROBINSON.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3914 8800 3888 8801 3889 8777 3897 8762
3910 8767
$$
SMITH000
WWUS53 KILX 190445
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1145 PM CDT TUE APR 18 2006
ILC033-079-190455-
/O.EXP.KILX.SV.W.0113.000000T0000Z-060419T0445Z/
JASPER-CRAWFORD-
1145 PM CDT TUE APR 18 2006
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EASTERN JASPER AND
CENTRAL CRAWFORD COUNTIES EXPIRES AT 1145 PM CDT...
AT 1144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3914 8800 3888 8801 3889 8777 3897 8762
3910 8767
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 9:15 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 18, 9:15 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 915 PM CDT TUE APR 18 2006 .DISCUSSION... WILL BE UPDATING THE ZONES AND GRIDS SOON FOR A SEVERE THUNDERSTORM WATCH THAT INCLUDES FOUR COUNTIES IN WCENT IL. A SURFACE LOW IN CENT MO...WITH A WARM FRONT INTO EXTREME SOUTHERN IL WILL TRACK ESE ALONG THE BOUNDARY. THE STRONGEST STORMS SHOULD BE SOUTH OF OUR FORECAST AREA...BUT A FEW ELEVATED STORMS WITH LARGE HAIL COULD EXTEND NORTH OF THE LOW TRACK INTO WCENT IL. THE REST OF THE FORECAST AREA CAN EXPECT PERIODIC SHOWERS AND THUNDERSTORMS THROUGH THE NIGHT. SOME OF THESE MAY PRODUCE HEAVY RAIN AND SMALL HAIL. && .PREV DISCUSSION... MAIN CONCERNS ARE...STORMS TONIGHT...THEN LINGERING PRECIP CHANCES THROUGH THE WEEK DUE TO A DRIFTING CUT OFF LOW. IN THE SHORT TERM... MODELS ARE IN GOOD AGREEMENT. THE EUROPEAN PAIR...CANADIAN GLOBAL AND NOGAPS MATCH UP WELL WITH THE NAM AND GFS WITH A LINE OF SHOWERS AND STORMS TONIGHT. WILL GO WITH GFS FOR DETAILS. SHORT TERM...TONIGHT THROUGH FRIDAY... LOW PRESSURE ACROSS WESTERN MISSOURI WILL DRIFT SOUTHEAST THIS EVENING. STRONG TO SEVERE THUNDERSTORMS WILL ERUPT ACROSS MISSOURI THIS EVENING...AND THEN MOVE EASTWARD INTO ILLINOIS OVERNIGHT. THE AIRMASS OVER ILLINOIS REMAINS RATHER DRY IN THE LOWER LEVELS ACROSS CENTRAL IL...PER THE 1730Z FLIGHT TODAY...AND ESPECIALLY DRY ABOVE 700 MB. A CAP IS PRESENT AT 850 MB AS WELL. SO STORMS WILL TAKE A WHILE TO GET GOING TONIGHT. BY MIDNIGHT...A LINE OF STORMS SHOULD BE ALREADY PUSHING INTO CENTRAL ILLINOIS...AS THE LOW PASSES ACROSS FAR SOUTHERN IL...AND THE INVERTED TROUGH ENTERS IL. WET BULB ZERO HEIGHTS OF 9000 FT AGL ARE FAVORABLE FOR HAIL. SHEAR VALUES WILL ALSO BECOME MORE FAVORABLE FOR SEVERE STORMS THIS EVENING AS OUR SURFACE WINDS BACK IN RESPONSE TO THE APPROACHING LOW AND INVERTED TROUGH. WE ARE IN A SLIGHT RISK FOR SEVERE WEATHER TONIGHT...SEE SPC/S SWODY1 FOR DETAILS. THE SEVERE THREAT WILL DIMINISH AS THE STORMS PROGRESS EAST TOWARD OUR EASTERN CWA. WENT WITH LIKELY POPS FOR MID TO 6 AM...WHEN WE WILL SATURATE IN A DEEP ENOUGH LAYER FOR CONVECTION. THE LOW WILL MOVE SOUTHEAST ON WED MORNING...WITH STORMS LINGERING ACROSS OUR E CWA...MAINLY WED MORNING. THIS WILL BE DUE TO THE TROUGH STALLING OUT JUST EAST OF ILLINOIS...AS THE BLOCKED UPPER PATTERN KEEPS THE H5 LOW TO OUR NW. PRECIP MAY DEVELOP ON THURSDAY NIGHT AS A SECONDARY FRONT MOVES EAST ACROSS ILLINOIS...THEN AGAIN ON FRIDAY AS A LOW PRESSURE SYSTEM CLIPS SOUTHEASTERN ILLINOIS. WENT WITH CHC POPS IN OUR SE CWA AS CANADIAN AND NOGAPS AGREE WITH GFS ON A PRECIP SHIELD IN THAT AREA FOR THUR NIGHT/FRIDAY. LONG TERM...SATURDAY THROUGH MONDAY... A GENERAL COOLER TREND IS STILL EXPECTED TO REMAIN INTO THE EXTENDED...AS THE BLOCKED UPPER FLOW KEEPS COOLER AIR AND CLOUDS IN PLACE ACROSS THE MID MISSISSIPPI VALLEY. WE WILL SEE A LONG WAVE TROUGH COME INTO THE WEST COAST LATER THIS WEEK...AND POSSIBLY BRING SOME STORMS FOR NEXT MONDAY AND MONDAY NIGHT. WE ALREADY HAD 20 POPS FOR MONDAY...AND I LEFT THAT AS IS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && MILLER/SHIMON
Hazardous weather outlook, Apr 18, 11:48 AM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1148 AM CDT TUE APR 18 2006 ILZ040-047>052-061-062-066>068-071>073-191100- SCHUYLER-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-SHELBY- CUMBERLAND-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1148 AM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL LIFT NORTHWARD INTO SOUTHERN ILLINOIS LATER TODAY...AS AN AREA OF LOW PRESSURE DEEPENS ACROSS WESTERN MISSOURI. THUNDERSTORMS ARE EXPECTED TO INITIATE ACROSS PARTS OF MISSOURI AND IOWA LATE THIS AFTERNOON AND EVENING...THEN SPREAD EASTWARD INTO CENTRAL AND SOUTHEAST ILLINOIS TONIGHT. WHILE THE PRIMARY FOCUS FOR SEVERE WEATHER WILL REMAIN JUST WEST AND SOUTH OF ILLINOIS...SOME OF THE STORMS THAT TRACK INTO THE AREA TONIGHT MAY BECOME SEVERE...ESPECIALLY ALONG AND SOUTHWEST OF A BEARDSTOWN...TO SHELBYVILLE...TO LAWRENCEVILLE LINE. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS...WITH ISOLATED TORNADOES ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL SLOWLY SWING THROUGH THE AREA ON WEDNESDAY...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...MAINLY BETWEEN 9 PM AND 4 AM. ILZ027>031-036>038-041>046-053>057-063-191100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-CLARK- 1148 AM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL LIFT NORTHWARD INTO SOUTHERN ILLINOIS LATER TODAY...AS AN AREA OF LOW PRESSURE DEEPENS ACROSS WESTERN MISSOURI. THUNDERSTORMS ARE EXPECTED TO INITIATE ACROSS PARTS OF MISSOURI AND IOWA LATE THIS AFTERNOON AND EVENING...THEN SPREAD EASTWARD INTO CENTRAL AND SOUTHEAST ILLINOIS TONIGHT. WHILE SEVERE WEATHER IS NOT EXPECTED...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL SLOWLY SWING THROUGH THE AREA ON WEDNESDAY...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BARNES
In the hours before
Local storm report, Apr 18, 10:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1046 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL DIETERICH 39.06N 88.38W
04/18/2006 M1.00 INCH EFFINGHAM IL LAW ENFORCEMENT
QUARTER SIZE HAIL JUST NORTH OF DIETERICH
1039 PM HAIL 3 N WHEELER 39.09N 88.32W
04/18/2006 M1.00 INCH JASPER IL TRAINED SPOTTER
QUARTER SIZE HAIL
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 10:42 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Jasper | 33 min |
| Apr 18, 11:28 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 62 min |
| Apr 18, 11:31 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 59 min |
| Apr 18, 11:49 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 56 min |
| Apr 19, 12:01 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard | 52 min |
| Apr 19, 12:18 AM CDT | Tornado Warning | ILX | Logan | 27 min |
| Apr 19, 12:31 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 50 min |
| Apr 19, 12:34 AM CDT | Tornado Warning | ILX | DeWitt, Macon | 26 min |
| Apr 19, 12:45 AM CDT | Severe Thunderstorm Warning | ILX | Piatt | 60 min |
| Apr 19, 12:47 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 58 min |
| Apr 19, 12:59 AM CDT | Tornado Warning | ILX | DeWitt, Macon, Piatt | 31 min |
| Apr 19, 1:06 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 48 min |
| Apr 19, 1:12 AM CDT | Severe Thunderstorm Warning | ILX | Douglas, Moultrie | 34 min |
| Apr 19, 1:13 AM CDT | Severe Thunderstorm Warning | ILX | Piatt | 25 min |
| Apr 19, 1:19 AM CDT | Severe Thunderstorm Warning | ILX | Champaign | 56 min |
| Apr 19, 1:45 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland | 38 min |
| Apr 19, 1:50 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 49 min |
| Apr 19, 2:05 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.